Arizona, 2011Damaging Wind in Arizona, July 4, 2011
July 4, 2011 · NWS PSR · 1 event in 1 county or zone
Isolated thunderstorms developed across the central Arizona deserts during the early evening hours of July 4th, and they produced strong gusty and damaging microburst winds. The strong winds damaged trees over portions of Pinal county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed across the central Arizona deserts during the early evening hours of July 4th, and they produced strong gusty and damaging microburst winds. The strong winds damaged trees over portions of Pinal county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 4, 3:45 PM MST, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 4, 3:45 PM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
345 PM MST MON JUL 4 2011
.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT WILL REMAIN CENTERED OVER OR NEAR THE
FOUR CORNERS AREA THROUGH FRIDAY. THIS WILL MAINTAIN ABOVE NORMAL
ATMOSPHERIC MOISTURE OVER ARIZONA AND SOUTHEAST CALIFORNIA...FOR A
DAILY CHANCE OF THUNDERSTORMS. STORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL AND STRONG GUSTY WINDS...AS WELL AS AREAS
OF BLOWING DUST OVER THE LOWER DESERT. NEAR TO SLIGHTLY ABOVE NORMAL
TEMPERATURES ARE EXPECTED THIS WEEK.
&&
.DISCUSSION...
MORE WIDESPREAD THUNDERSTORM ACTIVITY LIKELY OVER SOUTH-CENTRAL AND
WEST-CENTRAL AZ THIS EVENING...WITH SOME STORMS AFFECTING FAR
SOUTHEAST CALIFORNIA AS WELL. AREAS OF BLOWING DUST...LOCALLY HEAVY
RAIN...AND STRONG GUSTY WIND WILL BE THE PRINCIPAL WEATHER HAZARDS.
500 MB HIGH WAS CENTERED OVER NORTHWEST COLORADO...WHILE SUBTROPICAL
WEATHER DISTURBANCE WAS OVER BAJA CALIFORNIA. BETWEEN THESE TWO
SYSTEMS...DEEP-LAYERED MOIST SOUTHEASTERLY FLOW (15-20 KT IN 600-400
MB LAYER) EXISTS ACROSS OUR FORECAST AREA. PRECIPITABLE WATER RANGED
FROM 1.5" TO 1.9"... 150-200% OF NORMAL...WITH HIGHEST VALUES OVER
FAR SOUTHEAST CALIFORNIA. MID AFTERNOON SFC DEW POINTS REMAINED IN
THE LOWER 60S AT MOST LOWER DESERT LOCATIONS...A GOOD INDICATION
THAT LITTLE IF ANY DECREASE IN LOW LEVEL MOISTURE HAS OCCURRED
DURING THE DAY. MID-AFTERNOON TEMPS WERE RUNNING SEVERAL DEGREES
LOWER THAN YESTERDAY...SO MAX TEMPS TODAY WILL BE 4-7 DEGREES LOWER
THAN WHAT OCCURRED ON SUNDAY. EVEN WITH COOLER SFC TEMPS...22Z SPC
MESOANALYSIS INDICATES ABOVE NORMAL INSTABILITY OVER MUCH OF THE AZ
LOWER DESERT...ON THE ORDER OF 1000-1500 J/KG. HIGHEST INSTABILITY
OVER SOUTHERN AND SOUTHEASTERN AZ...WHERE THUNDERSTORM DEVELOPMENT
HAS BEEN MOST WIDESPREAD THUS FAR TODAY. STILL EXPECT GUSTY OUTFLOW
WINDS FROM STORMS TO OUR SOUTH AND SOUTHEAST TO AFFECT MUCH OF
WEST-CENTRAL AND SOUTH-CENTRAL AZ THIS EVENING...WITH AREAS OF DENSE
BLOWING DUST POSSIBLE. OUTFLOWS SHOULD BE ABLE TO TRIGGER ISOLATED
TO SCATTERED TSTMS A BIT MORE EFFECTIVELY THIS EVENING GIVEN LOWER
LFC TODAY. AT UPPER LEVELS... ANTICYCLONIC FLOW CENTER WAS CENTERED
OVER EAST-CENTRAL AZ...WITH WEAK TROUGH/DEFORMATION ZONE ACROSS FAR
SOUTHEAST CALIFORNIA. THIS CONFIGURATION SHOULD HELP KEEP CONVECTION
GOING OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL AZ WELL AFTER
DARK...AND INCREASE THE CHANCE FOR OUTFLOWS TO PUSH WEST ACROSS
SOUTH-CENTRAL AZ AS WELL.
TUESDAY THROUGH THURSDAY...LARGE SCALE LOW-MID TROPOSPHERE WEATHER
PATTERN DOES NOT CHANGE TOO MUCH...SO LATE AFTERNOON AND EVENING
THUNDERSTORMS WILL BE A DAILY OCCURRENCE. MID-TROPOSPHERIC HIGH WILL
DRIFT SLOWLY SOUTH FROM SOUTHERN COLORADO TO NORTHERN NEW
MEXICO...WITH WEAK DISTURBANCES ROTATING AROUND THE PERIPHERY OF THE
HIGH. AS THE HIGH SINKS SLOWLY TOWARD THE SOUTH...UPPER LEVEL
ANTICYCLONE CENTER DRIFTS A BIT TO THE NORTHEAST AND BECOMES MORE OR
LESS COLLOCATED WITH MID-TROPOSPHERIC HIGH CENTER BY WEDNESDAY-
THURSDAY. MID-UPPER LEVEL PV MAXIMA MOVING EAST TO WEST ACROSS
SOUTHERN NEW MEXICO AND ARIZONA BOTH TUESDAY AND WEDNESDAY EVENING
[STRONGEST PV MAX COULD AFFECT THE AREA WEDNESDAY EVENING]. BOUNDARY
LAYER TEMPS EXPECTED TO SLOWLY WARM NEXT THREE DAYS...AND THE WARMER
BOUNDARY LAYER...COMBINED WITH SIMILAR MID-TROPOSPHERIC WIND AND A
MOISTURE PROFILE THAT EXHIBITS ONLY SLIGHT DAY TO DAY DRYING...
SHOULD INCREASE THE CHANCE FOR ISOLATED SEVERE THUNDERSTORMS. HARD
TO KNOW THE CONDITION OF THE BOUNDARY LAYER FROM DAY TO DAY...GIVEN
UNCERTAINTY REGARDING CONVECTION/RAINFALL EACH EVENING...BUT BASED
ON LATEST MODEL DATA...TUESDAY EVENING COULD TURN OUT TO BE THE MOST
ACTIVE OF THE THREE NIGHTS...AS INCREASING MID-UPPER LEVEL
BAROCLINICITY...DECENT STEERING FLOW...AND APPROACH OF WEAK PV MAX
INTERACT WITH A RATHER UNSTABLE/MOIST AIR MASS.
FROM MIDSHIFT DISCUSSION...LATER THIS WEEK THE WESTERLIES SLOWLY
BEGIN TO MAKE THEIR PRESENCE FELT BY PUSHING THE FOUR CORNERS HIGH
EASTWARD AND IMPORTING DRIER AIR INTO THE AREA...MOST NOTICEABLE ON
SATURDAY. THUS THE POPS REFLECT A SLOW EASTWARD RETREAT BUT NOT A
COMPLETE DEPARTURE FOR SOUTH-CENTRAL ARIZONA AS MOISTURE WILL BE
NEARBY. TEMPERATURE TRENDS WILL TEND TO BE NEUTRAL AS THE WEAKER
HIGH PRESSURE IS OFFSET BY MORE SENSIBLE HEATING DUE TO DRIER AIR.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA AIRFIELDS...
WIND IS GENERALLY EXPECTED TO REMAIN FROM THE WEST AT LEAST THROUGH
TUESDAY EVENING. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE
AGAIN LATE THIS AFTERNOON AND THIS EVENING...BUT ONLY ENOUGH TO HAVE
CB IN THE TAFS...AND AMENDMENTS IF NEEDED. THE MAIN THREAT LOOKS AS
IF IT WILL BE BLOWING DUST. HOWEVER...NOT ENOUGH CHANCE TO PUT IT IN
KPHX TAF AND HAVE KEPT THE PREVIOUS FORECAST OF 6 MILES AT KIWA
BETWEEN 0000 AND 0700 GMT THIS EVENING.
SOUTHEAST CALIFORNIA INCLUDING KIPL...AND KBLH AIRFIELDS...
RELATIVELY LIGHT WIND FROM THE SOUTHEAST IS EXPECTED AT KIPL AT
LEAST THROUGH TUESDAY. RELATIVELY LIGHT WIND IS EXPECTED AT KBLH
FROM THE SOUTHEAST UNTIL ABOUT 0300 GMT THIS EVENING...THEN FROM THE
SOUTHWEST OR SOUTH AFTER 0300 GMT. SCATTERED TO BROKEN CLOUDS ABOVE
10 THOUSAND FEET ARE ALSO EXPECTED. ISOLATED THUNDERSTORMS ARE
POSSIBLE TONIGHT AND HAVE HANDLED THIS WITH CB IN TAFS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
TYPICAL JULY PATTERN IS EXPECTED...BUT WITH SOME DRIER AIR OVER
SOUTHWEST ARIZONA AND ESPECIALLY SOUTHEAST CALIFORNIA. NO SIGNIFICANT
WIND IS EXPECTED ANY GIVEN DAY. HOWEVER...THUNDERSTORMS WILL BE
AROUND MOSTLY IN SOUTH-CENTRAL ARIZONA AND MAINLY IN THE LATE
AFTERNOONS AND EVENINGS WITH BRIEF PERIODS OF GUSTY OUTFLOW WINDS
LIKELY WITH BLOWING DESERT DUST. MINIMUM HUMIDITY IN THE MID TO
UPPER TEENS WITH FAIR TO GOOD OVERNIGHT RECOVERY IS EXPECTED.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...DG/AJ
AVIATION...ELLIS
FIRE WEATHER...ELLIS/LEINS
Hazardous weather outlook, Jul 4, 6:01 AM MST, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
601 AM MST MON JUL 4 2011
AZZ023-028-051315-
GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
601 AM MST MON JUL 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
STORM CHANCES WILL CONTINUE TODAY WITH A COMBINATION OF HAZARDS
POSSIBLE FROM ANY STORMS THAT FORM INCLUDING LOCALLY HEAVY
RAIN...STRONG WINDS...BLOWING DUST...AND OF COURSE LIGHTNING. THE
EVENING WILL BE THE MOST LIKELY TIME FOR THESE HAZARDS TO OCCUR.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
LINGERING MOISTURE WILL MAINTAIN THE STORM POSSIBILITIES THROUGH
WEDNESDAY WITH A GRADUAL DECLINE BEGINNING THURSDAY AS MOISTURE
DECREASES. THUS ANY STORMS THAT FORM DURING THE LATTER HALF OF THE
WEEK WILL TREND TOWARD A SMALLER LIKELIHOOD OF PRODUCING HEAVY RAIN
BUT WILL TEND TO FAVOR PRODUCTION OF STRONG WINDS AND BLOWING DUST.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ021-022-026-027-051315-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-
601 AM MST MON JUL 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS
MORNING BUT STRONG WINDS ARE NOT EXPECTED. HEAVY RAIN IS NOT EXPECTED
THIS MORNING EITHER EXCEPT FOR BRIEF VERY LOCALIZED BOUTS. A CHANCE
OF STRONGER THUNDERSTORMS WILL REDEVELOP BY LATE THIS AFTERNOON AND
EVENING. IF ANY STORMS FORM THEY WILL BE CAPABLE OF HEAVY
RAIN...STRONG WINDS...BLOWING DUST...AND OF COURSE LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
LINGERING MOISTURE WILL MAINTAIN THE STORM POSSIBILITIES THROUGH
WEDNESDAY WITH A GRADUAL DECLINE BEGINNING THURSDAY AS MOISTURE
DECREASES. THUS ANY STORMS THAT FORM DURING THE LATTER HALF OF THE
WEEK WILL TREND TOWARD A SMALLER LIKELIHOOD OF PRODUCING HEAVY RAIN
BUT WILL TEND TO FAVOR PRODUCTION OF STRONG WINDS AND BLOWING DUST.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ024-051315-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
601 AM MST MON JUL 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
SOMETHING OF A REPEAT OF SUNDAY IS ANTICIPATED TODAY WITH SCATTERED
STORM COVERAGE ANTICIPATED LATE THIS AFTERNOON AND EARLY EVENING WITH
STORMS CAPABLE OF PRODUCING BRIEF HEAVY RAIN AND VERY STRONG WINDS
ALONG WITH LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STORM CHANCES WILL CONTINUE THE REST OF WEEK...THOUGH A GRADUAL
DECLINE IN MOISTURE DURING THE LATTER HALF OF THE WEEK WILL LEAD TO A
COMMENSURATE DECLINE IN STORM CHANCES AND HEAVY RAIN POTENTIAL.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ020-025-CAZ030>033-051315-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
601 AM MST MON JUL 4 2011 /601 AM PDT MON JUL 4 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS
MORNING...MAINLY OVER EASTERN RIVERSIDE COUNTY...BUT STRONG WINDS
ARE NOT EXPECTED. HEAVY RAIN IS NOT EXPECTED THIS MORNING EITHER
EXCEPT FOR BRIEF VERY LOCALIZED BOUTS. A CHANCE OF STRONGER
THUNDERSTORMS WILL REDEVELOP BY LATE THIS AFTERNOON AND
EVENING...MORE LIKELY OVER HIGHER TERRAIN. IF ANY STORMS FORM THEY WILL BE
CAPABLE OF HEAVY RAIN...STRONG WINDS...BLOWING DUST...AND OF COURSE
LIGHTNING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
LINGERING MOISTURE WILL MAINTAIN THE STORM POSSIBILITIES THROUGH
WEDNESDAY THEN DISSIPATE AFTER THURSDAY AS MOISTURE SHIFTS EASTWARD.
THUS ANY STORMS THAT FORM DURING THE MIDDLE OF THE WEEK WILL TREND
TOWARD A SMALLER LIKELIHOOD OF PRODUCING HEAVY RAIN BUT WILL TEND TO
FAVOR PRODUCTION OF STRONG WINDS AND BLOWING DUST.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Jul 4, 6:42 PM MST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
642 PM MST MON JUL 4 2011
AZZ024-050230-
GILA AZ-
642 PM MST MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 730 PM MST
AT 630 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
FEW STRONG THUNDERSTORMS OVER COOLIDGE DAM MOVING WEST AT 10 MPH.
VERY HEAVY RAIN WITH SMALL HAIL....AND WIND GUSTS BETWEEN 40 AND 45
MPH ARE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
GLOBE...
LAT...LON 3319 11045 3318 11047 3318 11050 3313 11059
3314 11062 3311 11068 3309 11068 3306 11083
3321 11093 3344 11093 3335 11045 3330 11044
3328 11045 3319 11041
TIME...MOT...LOC 0140Z 088DEG 7KT 3323 11066
HVSpecial weather statement, Jul 4, 6:43 PM MST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
643 PM MST MON JUL 4 2011
AZZ028-050245-
PINAL AZ-
643 PM MST MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
LOCAL DUST STORM WARNING FOR...
WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
* COMMUNITIES IMPACTED: CASA GRANDE AND ARIZOLA
* UNTIL 745 PM MST
* MAJOR HIGHWAYS IMPACTED INCLUDE:
I-10...
I-8...
STATE HIGHWAY 87 AND 84
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
* A LOCAL DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED
LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY
REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN VERY
HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN
DROP IN VISIBILITY TO NEAR ZERO. IF YOU ENCOUNTER BLOWING DUST OR
BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD
AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL
THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL.
&&
LAT...LON 3275 11175 3276 11178 3279 11179 3279 11186
3276 11189 3276 11196 3294 11213 3304 11157
3276 11159 3272 11170 3272 11173
WANEKSpecial weather statement, Jul 4, 7:14 PM MST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
714 PM MST MON JUL 4 2011
AZZ023-024-050345-
MARICOPA AZ-
714 PM MST MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 845 PM MST
AT 708 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
GUSTY WINDS AND BLOWING DUST MOVING TOWARD THE GREATER PHOENIX AREA
FROM CASA GRANDE.
GUSTY WINDS BETWEEN 30 AND POSSIBLY 45 MPH...AND BLOWING DUST UNDER
A MILE IN VISIBILITY WILL SWEEP THROUGH THE GREATER PHOENIX AREA
BETWEEN 740 PM AND 9 PM. GUSTY WINDS WILL FIRST MOVE INTO AHWATUKEE
AROUND 740 PM...CHANDLER 750 PM...AND SKY HARBOR AIRPORT AROUND 8 PM.
DUST STORM WARNINGS MAY BE NEEDED. PORTIONS OF INTERSTATE 10 NEAR
PHOENIX WILL BE IMPACTED.
LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN MARICOPA COUNTY...
LAT...LON 3355 11159 3347 11154 3347 11158 3323 11158
3325 11213 3358 11226
TIME...MOT...LOC 0211Z 180DEG 0KT 3299 11237
HVThunderstorm Wind, Pinal
- When
- July 4, 7:15 PM MST to 7:20 PM MST
- Where
- Pinal County, 4.45 mi NW of Chui Chuischu
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.790, -111.860
Isolated thunderstorms in the Casa Grande area produced damaging microburst winds during the early evening hours on July 4th. Law enforcement personnel reported that strong winds, estimated to be around 50 knots, downed a large tree. The falling tree landed on power lines, knocking them to the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Louisiana, July 4, 20112 deaths · $65,000 · 56 kt wind · 5 events
- Tornadoes and Hail in North Dakota, July 4, 2011$490,000 · EF2 · 16 events
- Wildfire in Texas, July 4 to 15, 20111 death · $32,000 · 2 events
- Flash Flood and Hail in Arizona, July 4, 2011$1.1 million · 1 in hail · 7 events
- Hail and Damaging Winds in Georgia, July 4, 2011$826,000 · 1.25 in hail · 11 events
- Flash Flood and Hail in Virginia, July 4, 2011$161,000 · 1.75 in hail · 27 events
- Tornadoes and Hail in Minnesota, July 4, 2011$122,000 · EF0 · 31 events
- Hail and Damaging Winds in Arkansas, July 4 to 5, 2011$298,000 · 1 in hail · 12 events
- Flash Flooding and Damaging Winds in California, July 4 to 6, 2011$94,000 · 58 kt wind · 8 events
- Damaging Winds in West Virginia, July 4, 2011$73,000 · 55 kt wind · 7 events
- Flash Flood and Hail in Tennessee, July 4, 2011$50,000 · 55 kt wind · 6 events
- Damaging Winds and Lightning Strike in Texas, July 4, 2011$35,000 · 57 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311006.